Illinois, 2007Flooding in Illinois, August 24 to 31, 2007
August 24 to 31, 2007 · NWS DVN · 2 events in 2 counties and zones
Several rounds of heavy rains over the course of a week resulted in some river sites to not only reach their respective flood stage, but surpass the Major Flood stage level.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rains over the course of a week resulted in some river sites to not only reach their respective flood stage, but surpass the Major Flood stage level.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 23, 7:50 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 23, 7:50 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT THU AUG 23 2007
.UPDATE...VERY CONCISE UPDATE DUE TO BUSY AND DYNAMIC NATURE
WITH 23-01Z ANALYSIS TIERING PROCEDURE SUPPORTING HEAVIEST AND
STRONGEST STORMS TO REDEVELOP OVERNIGHT TO OUR SW NEAR MO/NE/IA AS
CURRENTLY HAPPENING AND MOVE ACROSS CENTRAL SECTIONS OF FORECAST
AREA...ROUGHLY CENTRAL 1/2. THE HEAVIEST RAINS AND STRONGEST STORMS
NEXT 6 TO 9 HOURS SUGGESTED ALONG AND BETWEEN HIGHWAY 30 AND HIGHWAY
34 CORRIDORS.
THIS IS AN EXCEPTIONALLY SIGNIFICANT HYDROLOGIC SITUATION WITH VERY
MOIST SOILS. EXPECT LARGE AREAS OF ADDITIONAL 1 TO 3 INCH AMOUNTS
WITH LOCALLY HIGHER AMOUNTS OF 4 OR MORE THAT WILL PRODUCE FLASH
FLOODING AND RIVER FLOODING. STRONGEST STORMS WILL STILL BE CAPABLE
OF STRONG WINDS OF 30 TO 50 MPH WITH ISOLATED DAMAGING WINDS OF 60
MPH POSSIBLE.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
NICHOLS
Hazardous weather outlook, Aug 23, 9:55 AM CST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 AM CDT THU AUG 23 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1055 AM CDT THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING ACROSS THE AREA...AS WELL AS A POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING. THUNDERSTORMS MOVING ACROSS CENTRAL IOWA INTO
THE AREA TODAY MAY BECOME MORE ORGANIZED...WITH A POTENTIAL FOR
THE STORMS TO BECOME SEVERE MAINLY EAST OF THE MISSISSIPPI BY
EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST
AND MOVE INTO THE AREA LATER TODAY AND THROUGH THE OVERNIGHT HOURS
AS WELL. THE PRIMARY THREAT FROM ANY STORMS WILL BE FROM HEAVY
RAIN AND DAMAGING WINDS...WITH A SMALLER RISK FOR LARGE HAIL.
RISES TO FLOOD STAGE ARE OCCURRING ON ILLINOIS TRIBUTARY
RIVERS...PARTICULARLY ON THE ROCK RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. PERIODS
OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA...WITH OVERNIGHT
THUNDERSTORMS ENDING IN THE MORNING...THEN STORMS DEVELOPING AND
MOVING ACROSS AGAIN IN THE AFTERNOON AND EVENING HOURS. THE
PRIMARY RISKS FROM STORMS TOMORROW WILL BE FROM HEAVY RAIN AND
DAMAGING WINDS.
SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER...WILL APPROACH OR MAINTAIN RIVER
LEVELS ABOVE FLOOD STAGE BY THE END OF THE WEEK. THE AMOUNT OF
RISE WILL DEPEND VERY STRONGLY HOW MUCH RAIN FALLS OVER THE NEXT
COUPLE OF DAYS...AND WHERE IT FALLS. IN GENERAL...MINOR TO
MODERATE FLOODING IS EXPECTED ON SEVERAL TRIBUTARY RIVERS...WITH
MINOR FLOODING POSSIBLE ALONG THE MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. IN
ADDITION...SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL
OVER 1 INCH AS WELL AS ANY FLOODING.
MAYES
In the hours before
Local storm report, Aug 23, 8:59 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
959 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M1.83 INCH SCOTT IA NWS EMPLOYEE
RAINFALL TOTAL SINCE 7 AM. COCORAHS OBSERVER.
&&
14Special weather statement, Aug 23, 9:00 PM CST, 5 hours before
ILZ034-035-240400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1100 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
MCDONOUGH AND HANCOCK
INCLUDING THE FOLLOWING LOCATIONS
ADAIR...ADRIAN...BARDOLPH...BLANDINSVILLE...BURNSIDE...
BUSHNELL...CARTHAGE...COLCHESTER...COLMAR...COLUSA...DISCO...
FANDON...FERRIS...GOOD HOPE...INDUSTRY...LA HARPE...MACOMB...NEW
PHILADELPHIA...SCIOTA AND TENNESSEE
AT 956 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM BUSHNELL TO CARTHAGE...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF MACOMB TO
CARTHAGE...MOVING EAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH...
TORRENTIAL RAINFALL AND FREQUENT DANGEROUS LIGHTNING.
THESE HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.Local storm report, Aug 23, 9:01 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 SW MC NABB 41.14N 89.26W
08/23/2007 M0.88 INCH PUTNAM IL TRAINED SPOTTER
0707 PM TSTM WND DMG HEDRICK 41.17N 92.31W
08/23/2007 KEOKUK IA TRAINED SPOTTER
GAZEBO DESTROYED ON RESIDENTS BACK DECK. NUMEROUS TREES
DOWN IN YARDS AND ROADS IN TOWN. ESTIMATED 70 MPH WIND
GUSTS.
0725 PM HAIL BATAVIA 40.99N 92.17W
08/23/2007 U0.88 INCH JEFFERSON IA EMERGENCY MNGR
0726 PM TSTM WND GST 6 S FAIRFIELD 40.92N 91.97W
08/23/2007 M61.00 MPH JEFFERSON IA AWOS
0730 PM TSTM WND GST 5 N DOUDS/LEANDO 40.91N 92.08W
08/23/2007 E60.00 MPH JEFFERSON IA TRAINED SPOTTER
BRANCHES BREAKING FROM WIND GUSTS OVER 50 MPH.
0730 PM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
08/23/2007 M1.47 INCH HENRY IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 2 PM.
0738 PM HEAVY RAIN 6 S FAIRFIELD 40.93N 91.95W
08/23/2007 E60.00 INCH JEFFERSON IA TRAINED SPOTTER
STRAIGHT LINE WINDS AT 50 TO 60 MPH.
0755 PM TSTM WND GST BIRMINGHAM 40.88N 91.95W
08/23/2007 E60.00 MPH VAN BUREN IA LAW ENFORCEMENT
WIND PUSHED A TRUCK ACROSS A PARKING LOT
0757 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
08/23/2007 JEFFERSON IA EMERGENCY MNGR
POWER LINES AND TREE BRANCHES DOWN ACROSS CITY
0757 PM HEAVY RAIN FAIRFIELD 41.01N 91.97W
08/23/2007 E2.00 INCH JEFFERSON IA EMERGENCY MNGR
HEAVY RAIN HAS CAUSED FLOODING ON CITY STREETS
0800 PM HEAVY RAIN GALVA 41.17N 90.04W
08/23/2007 M3.00 INCH HENRY IL TRAINED SPOTTER
RAINFALL SINCE 2 PM
0804 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
08/23/2007 M47.00 MPH HENRY IA AMATEUR RADIO
0825 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E45.00 MPH DES MOINES IA AMATEUR RADIO
0830 PM TSTM WND GST BURLINGTON 40.81N 91.12W
08/23/2007 E60.00 MPH DES MOINES IA LAW ENFORCEMENT
WINDS GUSTING FROM 40 TO 60 MPH
0832 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55.00 MPH DES MOINES IA FIRE DEPT/RESCUE
0837 PM TSTM WND GST 3 ENE GEODE STATE PARK 40.83N 91.33W
08/23/2007 E55.00 MPH DES MOINES IA LAW ENFORCEMENT
NEAR HARMONY CHURCH BY GEODE
0842 PM TSTM WND GST DANVILLE 40.86N 91.31W
08/23/2007 E55.00 MPH DES MOINES IA LAW ENFORCEMENT
50 TO 55 MPH WIND GUSTS BETWEEN MIDDLETOWN AND DANVILLE
ON OLD HIGHWAY 34.
0858 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M2.32 INCH KEOKUK IA TRAINED SPOTTER
MEASURED AMOUNT SINCE MIDNIGHT.
0945 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M1.83 INCH SCOTT IA NWS EMPLOYEE
RAINFALL TOTAL SINCE 7 AM. COCORAHS OBSERVER.
&&
14Local storm report, Aug 23, 10:06 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
08/23/2007 HENRY IA LAW ENFORCEMENT
TREE BLOWN DOWN IN TOWN REQUIRING PUBLIC SERVICE CREW TO
REMOVE IT.
0756 PM TSTM WND DMG 2 WNW WAYLAND 41.16N 91.69W
08/23/2007 HENRY IA LAW ENFORCEMENT
TREE BLOWN DOWN ON MILL STREET IN COPPOCK IN EXTREME
NORTHWEST HENRY COUNTY.
&&
14Local storm report, Aug 23, 10:16 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 7 N MOUNT PLEASANT 41.06N 91.55W
08/23/2007 HENRY IA LAW ENFORCEMENT
TWO STOP SIGNS DISAPPEARED NEAR THE INTERSECTION OF 170TH
STREET AND HIGHWAY 218.
&&
14Local storm report, Aug 24, 12:18 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 6 S FAIRFIELD 40.92N 91.97W
08/24/2007 JEFFERSON IA LAW ENFORCEMENT
WATER ACROSS HIGHWAY 1. IT IS PARTIALLY BLOCKED BUT NOT
CLOSED.
0100 AM FLASH FLOOD FAIRFIELD 41.01N 91.97W
08/24/2007 JEFFERSON IA LAW ENFORCEMENT
HIGHWAY 1 SUTH OF TOWN HAS WATER ACROSS THE ROAD. ROAD
PARTIALLY BLOCKED OFF BUT NOT CLOSED.
&&
LEFlood, Rock Island
- When
- August 24, 2:00 AM CST to August 31, 11:00 PM CST
- Where
- Rock Island County, Moline
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.500, -90.520
The Rock River level at Moline was in flood during this period. It crested at 14.48 feet on the morning of the 29th.
Flood, Whiteside
- When
- August 24, 10:18 AM CST to August 30, 1:15 AM CST
- Where
- Whiteside County, Como
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.770, -89.770
The Rock River level at Como was in flood during this period. It crested at 12.05 feet around mid-day on the 26th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Michigan, August 24, 20075 injured · $40 million · EF3 · 3 events
- Tornadoes and Damaging Winds in Michigan, August 24, 20071 injured · $26 million · EF2 · 48 events
- Hail and Damaging Winds in Georgia, August 24, 20071 injured · $2.4 million · 1 in hail · 32 events
- Flash Flood and Hail in Arizona, August 24, 2007$10 million · 61 kt wind · 4 events
- Hail and Damaging Winds in Alabama, August 24 to 25, 2007$3.0 million · 50 kt wind · 9 events
- Lightning Strike in Wisconsin, August 24, 2007$1.9 million · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2007$445,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Tennessee, August 24 to 25, 2007$557,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, August 24, 2007$300,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, August 24, 20071 injured · $244,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 24, 20072 injured · $58,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Tennessee, August 24, 2007$61,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58620, 58617.